CSN Login
Members Online: 6

This sucks!

ptharp
Posts: 190
Joined: Oct 2012

I know I have only had one treatment, but this bites. I was feeling pretty good since my first chemo this past Wednesday. Tonight I feel wheepy, tired, body aches. I was a formally very active person. Working a lot and working out at the gym and riding my racing bike in warm weather. Now I am reduced to laying in bed at 5:30PM on a Saturday night with my PJs on. Sorry about the compalining. I am having some bad moments right now.

Cafewoman53's picture
Cafewoman53
Posts: 738
Joined: Jul 2010

But you can do this and you won't feel this bad all the time. So you just have to make peace with the fact that you can not be so active during these down days, just concentrate on resting and helping your body thru this oh and drink lots and lots of water
Good Luck
Colleen

lovesanimals's picture
lovesanimals
Posts: 1310
Joined: Sep 2011

I know you feel crappy right now but you really are going to feel a lot better later on. I remember that the fatigue alone was way more than I had ever experienced in my whole life. Right after each treatment, I would shuffle slowly down the hallway like an old lady. On more than one occasion I would be laying on the couch and didn't even have enough strength to lean over and pick up the mail that my husband had placed on the coffee table. I didn't try to fight it, knowing that this was part of the process. I know you want to be active again right away but you can get through this! Don't worry about complaining - that's what we're here for!

Hugs,

Kelly

pattysoo's picture
pattysoo
Posts: 173
Joined: Oct 2010

This always happened to me after the steroids wore off, usually on day 2. It won't last. Try to get even a little bit of time outdoors, eat carefully, drink lots of water, and allow your body to rest too. Chemo is poison, after all, and it takes time to get it out of your system. Hope you're feeling better soon.

mopar
Posts: 1954
Joined: Apr 2003

I'm used to being active also, and being laid up from time to time from the chemo was difficult. But, take that time to recoop and revitalize. As the ladies said, it will get better. And now that you know what to expect, you won't be taken by surprise and you can plan ahead.

Hang in there. Sending (((HUGS))) and prayers.

Monika

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

I was pretty certain that you'd be feeling worse after the steroids wore off. We all want to be superwomen when we,re going through those chemo days, but the ugly truth is that this is what chemo does to enable it to work. The fact that you're an active person will be to your advantage. The hardest thing for me is to balance being an energizer bunny with rest. If I overdo, I really pay for it. Hold on... you WILL be that active person again.
(((HUGS))) Maria

Glad to be done's picture
Glad to be done
Posts: 563
Joined: Jul 2012

It does suck big time. It drove me nuts. It gets worse before it gets better BUT keep in mind not every day will be like that. The after chemo is like a roller coaster. Some days you are up some days you are down then after a few days you level out and feel semi normal.... I had to adjust to my new norm and when chemo was over I built myself back up to my normal norm....

Hugs to you in this process

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network